MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569660
Medical Device Problem Codes Failure to Advance (2524); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's exact age was not reported, however, the patient was reported to be over the age of 18.(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on may 26, 2021 that a wallstent biliary rx uncovered stent was to be implanted to treat a 1.5cm malignant obstruction in the middle and upper common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to cross the lesion.The stent was fully covered on the delivery system when it was removed from the patient.Reportedly, the patient felt discomfort and the procedure was cancelled.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2021 that a wallstent biliary rx uncovered stent was to be implanted to treat a 1.5cm malignant obstruction in the middle and upper common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2021.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to cross the lesion.The stent was fully covered on the delivery system when it was removed from the patient.Reportedly, the patient felt discomfort and the procedure was cancelled.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: the patient's exact age was not reported, however, the patient was reported to be over the age of 18.Block h6: medical device problem a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: a wallstent biliary rx uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection on the delivery system was performed and no visual issues/damages were noted.Taking all available information, the stent received did not show evidence of the reported event of delivery system difficult to cross lesion or any defect that could have contributed to the event.Additionally, the reported patient complication of discomfort could not be visually/functionally verified since it is a clinical effect of the procedure; therefore, it is not confirmed.A review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12033736
Report Number3005099803-2021-02885
Device Sequence Number11615821
Product Code FGE
UDI-Device Identifier08714729296867
UDI-Public08714729296867
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2021
Device Model NumberM00569660
Device Catalogue Number6966
Device Lot Number0025634606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1